Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had major stomach pain and had diarrhea. Noticed blood in stools. What can this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1300 Questions
Late last night I had major stomach pain and shortly after had diarrhea. The stomach pain has been consistent for the last 20 hours, but the diarrhea stopped within 5 hours or so. Throughout this time I have felt that I could collapse any time that I get out of bed. About 30 minutes ago I had diarrhea again, but this time noticed that there was at least as much blood as other fluid. There have been other times that I have had blood in my stool, but this was by far the most. It was orange in color and I could easily see it in the toilet and when wiping. The pain does not go away after deficating, which is also different from past experience. I am wondering what your thoughts are and how I should proceed.
Posted Sun, 25 Aug 2013 in General Health
Answered by Dr. Alekhya 1 hour later
Thank you for the query.
I have read your medical history and from that I noticed about the past history of ulcerative colitis. Long term effect of that disease without treatment will lead to the symptoms that you are facing right now.

I advice you consult your gastroenterologist for this. I think you need a colonoscopy to check for progression of the disease.

Early detection may help you to prevent other serious problems like colon cancer. Treatment can be based on the evaluation finding. If symptomatic treatment doesn't show more effect; drugs like corticosteroids, sulfasalazine and iron supplementation may be needed. Surgery is the treatment of choice in some cases.

Hope I have answered your query. You are welcome for follow-up questions.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor